Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Continuity of the spectrum and spectral radius

Author: Gerard J. Murphy
Journal: Proc. Amer. Math. Soc. 82 (1981), 619-621
MSC: Primary 46H20; Secondary 47A10, 47A12
MathSciNet review: 614889
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ A$ be a Banach algebra containing an element $ x$. Topological conditions on the spectrum of $ x$ are given which are necessary and sufficient to ensure the continuity of the spectrum or spectral radius at $ x$.

References [Enhancements On Off] (What's this?)

  • [1] C. Apostol and B. Morrel, On uniform approximation of operators by simple models, Indiana Univ. Math. J. 26 (1977), 427-442. MR 0435902 (55:8853)
  • [2] B. Aupetit, Characterisation spectrale des algèbres de Banach commutatives, Pacific J. Math. 63 (1976), 23-35. MR 0415320 (54:3409)
  • [3] J. Conway and B. Morrel, Operators that are points of spectral continuity, Integral Equations Operator Theory 2 (1979), 174-198. MR 543882 (80h:47004)
  • [4] P. Halmos, A Hilbert space problem book, Van Nostrand, Princeton, N.J., 1967. MR 0208368 (34:8178)
  • [5] J. Newburgh, The variation of spectra, Duke Math. J. 18 (1951), 165-176. MR 0051441 (14:481b)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46H20, 47A10, 47A12

Retrieve articles in all journals with MSC: 46H20, 47A10, 47A12

Additional Information

Article copyright: © Copyright 1981 American Mathematical Society

American Mathematical Society